Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 438, NWS Jackson, MS

June 7, 2001Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 7, 2001, 3:16 PM CDT for Noxubee County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 2001, 3:16 PM CDT (20:16 UTC)
Expired
Jun 7, 2001, 3:45 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Noxubee County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 072018
SVRJAN

MSC103-072045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT THU JUN 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 345 PM CDT

* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM 7 MILES NORTHWEST OF MACON...MOVING EAST AT 25 
  MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR MACON AT 325 PM CDT
  BE NEAR PRAIRIE POINT AT 330 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORM0S CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3317 8883 3300 8875 3308 8833 3328 8831
          3329 8851

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:00 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 7, 3:00 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT THU JUN 7 2001

UPPER LOW TO DRIFT SWD OVER ERN TX...MOVING TO THE MEXICO BORDER
LATE SATURDAY NIGHT. NEXT SHORTWAVE TO PIVOT INTO THE FORECAST AREA
FROM THE SOUTH TONIGHT...PRODUCING BEST LIFT ACROSS SRN AREAS
THROUGH PREDAWN FRIDAY MORNING. 850 MB TROF TO PIVOT INTO NRN MS.
LOW LEVEL JET FORECAST TO INCREASE SLIGHTLY TONIGHT WITH 25 TO 30
KTS FROM SW ZONES TO EAST CENTRAL MISSISSIPPI BY 12Z FRIDAY. BEST
VERTICAL MOTION AND UPPER DIVERGENCE NOTED SW MS BEFORE INCREASING
INTO SE/EAST CENTRAL MISSISSIPPI LATE. WEAKER VERTICAL MOTION/UPPER
DIVERGENCE MAX ALSO FORECAST FOR NE ZONES OVERNIGHT. WILL KEEP FLOOD
WATCH IN PLACE FOR SRN AREAS FOR TONIGHT AND FRIDAY...WHERE DYNAMICS
ARE BEST. PERIODS OF HEAVY RAIN POSSIBLE OTHER AREAS...ESPECIALLY
CENTRAL AND NE ZONES BUT RECENT RAINFALL TOTALS DO NOT SUGGEST
FLOODING PROBLEMS WITH MORE RAIN. SURFACE DEWPOINTS IN MID 70S MOST
AREAS THIS AFTERNOON AND STRONGER THUNDERSTORMS DEVELOPING ERN ZONES
WHERE CELLS MORE ISOLATED IN NATURE. WILL ADD FEW SEVERE STORMS ERN
ZONES...ALSO SRN ZONES WHERE SHORTWAVE WILL MOVE ACROSS THE TROPICAL
AIR MASS IN PLACE.

NEXT SHORTWAVE TO TRACK ACROSS SRN ZONES FRIDAY. ANOTHER AREA OF
GOOD UPPER DIVERGENCE AND VERTICAL MOTION NOTED ACROSS SRN ZONES
TOMORROW. SURFACE BOUNDARY CONTINUES TO TRACK SWD...MOVING NEAR A
LINE FROM VICKSBURG TO STARKVILLE BY MID AFTERNOON...INCREASING LOW
LEVEL CONVERGENCE SLIGHTLY. 850 MB WIND AROUND 20 KTS...DIMINISHING
SIGNIFICANTLY BY 00Z SAT.

LOW LEVEL TROUGH ACROSS FORECAST AREA FRIDAY NIGHT AND SATURDAY BUT
LITTLE OR NO SUPPORT NOTED FROM UPPER FORCING. AIR MASS REMAINS
MOIST ALONG AND S OF BOUNDARY/850 MB TROUGH. WILL SEE BACK EDGE
OF THUNDERSTORM CHANCE SHIFT SWD WITH THESE FEATURES.

ETA FORECASTING 1 TO 1 1/2 INCHES OF RAIN SRN AREAS OVERNIGHT WHILE
AVN MUCH MORE CONSERVATIVE WITH LESS THAN 1/2 INCH. NCEP TRENDS LOOK
GOOD WITH HIGHEST OVERNIGHT TOTALS SRN AREAS AND LIGHTER...SECONDARY
MAX INDICATED FOR NE MS. WILL SEE LOCATIONS WITH ANOTHER 2-3 INCHES
OF RAIN TONIGHT SRN AREAS DUE TO EMBEDDED CONVECTION BUT AREAL
AVERAGES FROM 1/2 TO 1 INCH LOOK OK. LIGHTER AREAL AVERAGES EXPECTED
FRIDAY...GENERALLY 1/4 TO 1/2 INCH OR LESS.

FRONT BEGINS TO TRACK BACK NWD BY SUNDAY...LEAVING REGION IN LOW
LEVEL SLY FLOW THROUGH NEXT THURSDAY. NO SIGNIFICANT UPPER LOW
REDEVELOPMENT NOTED ON THE MRF BY THURSDAY. ALTHOUGH MEAN RH VALUES
INCREASE DUE TO LOW LEVEL SLY FLOW...WILL LEAVE FORECAST DRY FOR
NOW. AT THIS TIME...LOOKS LIKE POSSIBLE AFTERNOON AND EVENING
CONVECTION TOWARD THE END OF THE EXTENDED PERIOD BUT NOT ENOUGH
DYNAMIC FORCING TO ADD TO FORECAST YET.

PRELIM NUMBERS:
JAN 71/83/69/86 6733
MEI 70/83/69/86 8733

.JAN...
MS... FFA SRN ZONES
LA...FFA NE ZONES.
AR...NONE.

In the hours before

Local storm report, Jun 7, 11:35 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT THU JUN 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1056 AM    2 NE ROXIE                MS   TORNADO
06/07/01   FRANKLIN                       S.O. SPOTTERS IN FRANLIN                                             REPORTED SIGHTING WITH                                               NO DAMAGE AS RELAYED BY
                                          ADAMS EOC
Local storm report, Jun 7, 11:55 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT THU JUN 7 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1056 AM    2 NE ROXIE                MS   TORNADO
06/07/01   FRANKLIN                       S.O. SPOTTERS IN FRANKLIN                                            REPORTED SIGHTING WITH                                               NO DAMAGE AS REL=AYED BY
                                          ADAMS EOC
Special weather statement, Jun 7, 2:36 PM CDT, 40 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT THU JUN 07 2001

...THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND MUCH OF MISSISSIPPI. A FEW STRONG STORMS ARE
EXPECTED ACROSS PORTIONS OF EAST MISSISSIPPI...MAINLY EAST OF A
STARKVILLE TO CARTHAGE TO MAGEE TO MONTICELLO LINE. EXPECT WIND
GUSTS OF UP TO 40 MPH...FREQUENT LIGHTNING...AND BRIEF PERIODS OF
VERY HEAVY RAIN IN THE STRONGER STORMS.

A LOW PRESSURE CENTER THAT WAS FORMERLY TROPICAL STORM ALLISON HAS
BECOME NEARLY STATIONARY OVER EAST TEXAS. THIS LOW PRESSURE SYSTEM
IS EXPECTED TO DRIFT SLOWLY SOUTHWARD IN EAST TEXAS. THE CIRCULATION
AROUND THIS LOW PRESSURE CENTER WILL CONTINUE TO BRING SIGNIFICANT
LOW LEVEL MOISTURE INTO THE LOWER MISSISSIPPI VALLEY THROUGH
TONIGHT. THE STRONGEST STORMS WILL MAINLY OCCUR IN EAST MISSISSIPPI
WHERE THE AIR IS MORE UNSTABLE.

...FLOODING...
A FLOOD WATCH IS IN EFFECT FOR EAST CENTRAL LOUISIANA AND PORTIONS
CENTRAL AND SOUTHERN  MISSISSIPPI THROUGH TONIGHT.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT AS MOISTURE CONTINUES TO BE PUMPED IN FROM THE GULF OF
MEXICO DUE TO THE CIRCULATION AROUND THE REMNANTS OF TROPICAL STORM
ALLISON IN EAST TEXAS.

DUE TO THE TROPICAL AIRMASS IN PLACE...VERY HEAVY RAINFALL IS
POSSIBLE WITH ORGANIZED AREAS OF RAINFALL. ADDITIONAL AMOUNTS OF 1
TO 3 INCHES OF RAIN ARE POSSIBLE...ESPECIALLY OVER SOUTHERN
PORTIONS OF THE WATCH AREA WHERE UPWARDS TO 5 INCHES OF RAINFALL
HAS FALLEN IN ISOLATED SPOTS THE PAST SEVERAL DAYS. ANY ADDITIONAL
HEAVY RAIN WILL MOST LIKELY RUN OFF AND CAUSE FLOODING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAtZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:13 AM CDTSevere Thunderstorm WarningJANFranklin32 min
Jun 7, 10:45 AM CDTTornado WarningJANFranklin30 min
Jun 7, 11:03 AM CDTSevere Thunderstorm WarningJANJefferson27 min
Jun 7, 1:55 PM CDTFlash Flood WarningJANFranklin2 hr
Jun 7, 2:50 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale40 min
Jun 7, 3:31 PM CDTSevere Thunderstorm WarningJANLauderdale14 min
Jun 7, 3:46 PM CDTSevere Thunderstorm WarningJANNoxubee29 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.